Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Asymptotic formulas for Toeplitz determinants

Author: Estelle Basor
Journal: Trans. Amer. Math. Soc. 239 (1978), 33-65
MSC: Primary 47B35; Secondary 42A56
MathSciNet review: 0493480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The object of this paper is to find an asymptotic formula for determinants of finite dimensional Toeplitz operators generated by a class of functions with singularities. The formula is a generalization of the Strong Szegö Limit Theorem.

References [Enhancements On Off] (What's this?)

  • [1] E. W. Barnes, The theory of the G-function, Quart. J. Pure Appl. Math. 31 (1900), 264-313.
  • [2] H. Bateman, Higher transcendental functions, Vol. 1, Bateman Manuscript Project (A. Erdélyi, Editor), McGraw-Hill, New York, 1953. MR 15, 419.
  • [3] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Tables of integral transforms. Vol. I, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1954. Based, in part, on notes left by Harry Bateman. MR 0061695
  • [4] Ralph Philip Boas Jr., Entire functions, Academic Press Inc., New York, 1954. MR 0068627
  • [5] Herbert Buchholz, The confluent hypergeometric function with special emphasis on its applications, Translated from the German by H. Lichtblau and K. Wetzel. Springer Tracts in Natural Philosophy, Vol. 15, Springer-Verlag New York Inc., New York, 1969. MR 0240343
  • [6] M. E. Fisher and R. E. Hartwig, Toeplitz determinants. Some applications, theorems and conjectures, Adv. Chem. Phys. 15 (1968), 333-353.
  • [7] I. C. Gohberg and M. G. Krein, Introduction to the theory of linear nonselfadjoint operators in Hilbert space; English transl., Transl. Math. Monographs, vol. 18, Amer. Math. Soc., Providence, R. I., 1968. MR 39 #7447.
  • [8] Ulf Grenander and Gabor Szegö, Toeplitz forms and their applications, California Monographs in Mathematical Sciences, University of California Press, Berkeley-Los Angeles, 1958. MR 0094840
  • [9] I. I. Hirschman Jr., On a formula of Kac and Achiezer, J. Math. Mech. 16 (1966), 167–196. MR 0208279
  • [10] I. I. Hirschman Jr., On a theorem of Szegö, Kac, and Baxter, J. Analyse Math. 14 (1965), 225–234. MR 0177250,
  • [11] I. I. Hirschman Jr., Recent developments in the theory of finite Toeplitz operators, Advances in probability and related topics, Vol. 1, Dekker, New York, 1971, pp. 103–167. MR 0305130
  • [12] A. Lenard, Some remarks on large Toeplitz determinants, Pacific J. Math. 42 (1972), 137–145. MR 0331106
  • [13] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, rev. ed., Providence, R. I., 1959. MR 21 #5029.
  • [14] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions; Reprint of the fourth (1927) edition. MR 1424469
  • [15] Harold Widom, Asymptotic behavior of block Toeplitz matrices and determinants, Advances in Math. 13 (1974), 284–322. MR 0409511,
    Harold Widom, Asymptotic behavior of block Toeplitz matrices and determinants. II, Advances in Math. 21 (1976), no. 1, 1–29. MR 0409512,
  • [16] Harold Widom, Toeplitz determinants with singular generating functions, Amer. J. Math. 95 (1973), 333–383. MR 0331107,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B35, 42A56

Retrieve articles in all journals with MSC: 47B35, 42A56

Additional Information

Keywords: Asymptotic formula, Toeplitz determinant, singular generating function
Article copyright: © Copyright 1978 American Mathematical Society